Alert archive / Wisconsin / Tornado Warnings in 2025

Tornado Warning 18, NWS Green Bay, WI

August 9, 2025Brown County, Calumet County, Wisconsin

NWS Green Bay, WI issued this tornado warning at Aug 9, 2025, 2:42 PM CDT for Brown County, Calumet County, Wisconsin. It was in force for 10 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2025, 2:42 PM CDT (19:42 UTC)
Expired
Aug 9, 2025, 2:52 PM CDT
In force
10 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Brown County, WI, Calumet County, WI

The radar

The Green Bay radar (KGRB), 26 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 2:47 PM CDTTSTM WND DMG2 W Greenleaf, WILarge tree snapped in half.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1553 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

721 
WFUS53 KGRB 091942
TORGRB
WIC009-015-092015-
/O.NEW.KGRB.TO.W.0018.250809T1942Z-250809T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Green Bay WI
242 PM CDT Sat Aug 9 2025

The National Weather Service in Green Bay has issued a

* Tornado Warning for...
  Southwestern Brown County in northeastern Wisconsin...
  North central Calumet County in east central Wisconsin...

* Until 315 PM CDT.

* At 242 PM CDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located over
  Kaukauna, or 7 miles east of Appleton, moving northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southwestern Brown and north central Calumet Counties, including
  the following locations... Greenleaf, Askeaton, Dundas, Holland,
  and Wrightstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4424 8830 4424 8819 4431 8819 4439 8806
      4427 8799 4419 8825
TIME...MOT...LOC 1942Z 238DEG 25KT 4424 8825 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MPC
1 follow-up statement
472 
WWUS53 KGRB 091952
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
252 PM CDT Sat Aug 9 2025

WIC009-015-092001-
/O.CAN.KGRB.TO.W.0018.000000T0000Z-250809T2015Z/
Brown WI-Calumet WI-
252 PM CDT Sat Aug 9 2025

...THE TORNADO WARNING FOR SOUTHWESTERN BROWN AND NORTH CENTRAL
CALUMET COUNTIES IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.

&&

LAT...LON 4424 8830 4424 8819 4431 8819 4439 8806
      4427 8799 4419 8825
TIME...MOT...LOC 1951Z 238DEG 25KT 4428 8817 

$$

MPC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Aug 9, 1:30 PM CDT, 1 hour 12 minutes earlier. Its key messages:

  • There is a slight risk of severe thunderstorms and excessive rainfall through early this evening. Strong to locally damaging winds and flash flooding in urban areas will be the primary concerns from Wood County to the lakeshore through about 8 pm.
  • Showers and thunderstorms will have potential to bring the potential for locally heavy rainfall and urban flooding to parts of central and east central WI on Sunday and Sunday night.
  • Gusty south winds and building waves will result in hazardous boating and swimming conditions on Lake Michigan through late this evening.
Area forecast discussion, Aug 9, 1:30 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
130 PM CDT Sat Aug 9 2025

Forecast discussion for routine afternoon forecast issuance

.KEY MESSAGES...

- There is a slight risk of severe thunderstorms and excessive
  rainfall through early this evening. Strong to locally damaging
  winds and flash flooding in urban areas will be the primary
  concerns from Wood County to the lakeshore through about 8 pm.

- Showers and thunderstorms will have potential to bring the
  potential for locally heavy rainfall and urban flooding to
  parts of central and east central WI on Sunday and Sunday night.

- Gusty south winds and building waves will result in hazardous
  boating and swimming conditions on Lake Michigan through late this
  evening.

&&

.DISCUSSION...
Issued at 129 PM CDT Sat Aug 9 2025

Short Term...Tonight and Sunday

The latest RAP analysis and satellite/radar imagery show a cold
front draped from northeast Minnesota to far western Wisconsin to
northwest Iowa early this afternoon. The front is moving very
slowly as a potent upper-level low over the northern plains is
lifting northeast and winds aloft are moving parallel to the
front. Thunderstorms have been slowly moving for the most part
today, but a strong bowing segment is rapidly pushing east across
central Wisconsin. The primary forecast concerns are thunderstorms
and heavy rainfall as the slow-moving front slowly moves east.

Thunderstorms

The main show of thunderstorms will likely occur through late
afternoon as an MCV and bowing line segment race across central
and east-central Wisconsin. Localized damaging wind gusts and
perhaps a weak spin-up will be possible as this line segment
encounters a more buoyant airmass with ML CAPE of 1500 j/kg over
east-central Wisconsin this afternoon. Stratiform rainfall will
linger over northeast Wisconsin into the early to mid-evening
hours. The focus of nocturnal convection will then turn to
southern Wisconsin overnight as an outflow boundary or effective
front focuses thunderstorm activity south of the region. A second
round of showers and storms is indicated for Sunday as an MCV
slides into the region from the southwest. Diurnal instability of
1000-1500 j/kg is possible if widespread cloud cover doesn't
inhibit the heating curve. However, deep layer shear of 15-20
knots will likely make severe storms difficult to develop.

Heavy Rainfall

Heavy rainfall will remain a threat through early this evening.
Radar estimated rainfall has already reached over 2 inches over
Wood and southern Marathon counties. A corridor of 2-inch
precipitable water values remains across the region, which is
about 175% of normal. There is a slight risk of flash flooding
over parts of central to northeast Wisconsin. A Flood Watch
remains in effect over central Wisconsin until 5 pm and east-
central Wisconsin until 8 pm.

The main threat on Sunday will be heavy rainfall, particularly
after today’s heavy rains and persistent forcing along the front.

Marine

Persistent gusty south winds will cause waves to build to 4-
6 feet on Lake Michigan through 1 am Sunday. This will likely
result in hazardous boating conditions for small craft and
dangerous swimming conditions. A Small Craft Advisory and Beach
Hazard Statement has been issued.

Long Term...Sunday Night Through Saturday

The slow-moving cold front will continue to provide the focus for
showers and storms on Sunday night into Monday, mainly over
eastern Wisconsin. Instability looks limited during this period,
so severe weather is not expected. A stronger front will then dive
across the region on Tuesday, bringing an end to the storm chances
until later in the week. As deep layer flow turns to the southwest
once again, thunderstorm chances will return towards Thursday and
Friday.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1159 AM CDT Sat Aug 9 2025

A slow-moving cold front is expected to traverse the region over
the next 24 hours, bringing periods of showers and thunderstorms.
While the first round will continue through this afternoon, the
timing of subsequent rounds remains uncertain, with current
indications pointing towards Sunday morning as the most probable
period for another round of precipitation.

The primary concern for severe weather focuses on the east-
central Wisconsin TAF sites, specifically including Green Bay
(GRB), Appleton (ATW), and Manitowoc (MTW). Within the timeframe
of approximately 1900 UTC to 0100 UTC, there is a possibility of
severe thunderstorms. The main hazards associated with these
stronger storms include gusty winds in excess of 40 knots, small
hail, and reduced visibilities to IFR.

Following the departure of these thunderstorms to the south this
evening, the region is expected to experience a relatively quiet
period for the remainder of the night. Guidance suggests the
development of low stratus late tonight. This low cloud
development is projected to result in widespread visibility
reductions possibly reaching LIFR and ceilings reaching IFR
criteria. The most probable timing for these lower visibilities
and ceilings are from 0600 UTC and 1400 UTC.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement until 1 AM CDT Sunday for WIZ022-040-050.

Flood Watch until 5 PM CDT this afternoon for WIZ035>037-045.

Flood Watch until 10 PM CDT this evening for WIZ038>040-048>050.
&&

DISCUSSION.....MPC/MPC
AVIATION.......MPC
Hazardous weather outlook, Aug 9, 1:30 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
130 PM CDT Sat Aug 9 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101830-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
130 PM CDT Sat Aug 9 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a slight risk of severe thunderstorms across much of
northeast Wisconsin. A few severe storms with damaging winds and
torrential rainfall will be possible, especially in parts of east-
central Wisconsin, including the Fox Valley through early
evening.

Conditions will also be favorable for heavy rainfall over parts
of central and east-central Wisconsin. A Flood Watch has been
issued through 8 PM for forecast rainfall amounts of 1 to 3
inches with localized amounts up to 4 inches possible.

There is an increased risk of rip currents on Lake Michigan
beaches through this evening. A Beach Hazards Statement has been
issued.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Additional rounds of thunderstorms will be possible Sunday into
Monday especially over the southeast half of the forecast area.
While the threat of severe storms is fairly low during this
period, there is potential for torrential rainfall and urban
flooding in parts of central and east central Wisconsin.
Additional thunderstorms will be possible at times during the
end of the next work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and this evening.

LMZ521-522-541>543-101830-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
130 PM CDT Sat Aug 9 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Gusty south winds and high waves will likely result in conditions
hazardous to small craft through this evening. A Small Craft
Advisory has been issued for the Lake Michigan nearshore waters.

There will be a chance of thunderstorms through late tonight. The
stronger storms will be capable of producing gusty winds and
torrential rainfall. Any thunderstorms that develop will pose a
threat to mariners.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms will be possible at times from Sunday through
Monday, and at times at the end of next week. Any thunderstorm
could pose a threat to mariners.

MPC

In the hours before

Local storm report, Aug 9, 12:59 PM CDT, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1259 PM CDT Sat Aug 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     Hail             De Pere                 44.45N 88.05W
08/09/2025  M0.50 Inch       Brown              WI   Public

&&
Special weather statement, Aug 9, 1:00 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Green Bay WI
100 PM CDT Sat Aug 9 2025

WIZ073-074-091845-
Southern Oconto County WI-Southern Marinette County WI-
100 PM CDT Sat Aug 9 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MARINETTE AND SOUTHERN
OCONTO COUNTIES THROUGH 145 PM CDT...

At 1259 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Oconto, or 15 miles northwest of Bay Shore Park,
moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Oconto around 105 PM CDT.

Other locations impacted by this storm include Little Suamico,
Cullen, Abrams, Brookside, Stiles, County Line, Harmony, Peshtigo,
Sobieski, and Pensaukee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4494 8759 4490 8778 4486 8777 4470 8792
      4467 8797 4474 8816 4512 8782 4498 8757
TIME...MOT...LOC 1759Z 225DEG 30KT 4482 8796

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JLA
Special weather statement, Aug 9, 1:44 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Green Bay WI
144 PM CDT Sat Aug 9 2025

WIZ031-036-037-091915-
Waupaca WI-Shawano WI-Portage WI-
144 PM CDT Sat Aug 9 2025

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL PORTAGE...WAUPACA
AND WESTERN SHAWANO COUNTIES THROUGH 215 PM CDT...

At 144 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Amherst to Waupaca. Movement was northeast
at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Waupaca around 150 PM CDT.

Other locations impacted by these storms include Fitzgerald Corners,
Rural, Schmidt Corner, Split Rock, Northport, Scandinavia, Sheridan,
Northland, Nelsonville, and Ogdensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4426 8917 4451 8938 4477 8900 4440 8873
      4434 8874
TIME...MOT...LOC 1844Z 233DEG 39KT 4452 8923 4433 8909

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JLA
Local storm report, Aug 9, 2:00 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
200 PM CDT Sat Aug 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     Tstm Wnd Dmg     Waupaca                 44.34N 89.06W
08/09/2025                   Waupaca            WI   Law Enforcement

            Tree branches down.

&&
Special weather statement, Aug 9, 2:20 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
220 PM CDT Sat Aug 9 2025

WIZ048-049-092000-
Calumet WI-Winnebago WI-
220 PM CDT Sat Aug 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CALUMET AND EASTERN
WINNEBAGO COUNTIES THROUGH 300 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oshkosh, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Oshkosh and Central Lake Winnebago around 225 PM CDT.
  Northern Lake Winnebago around 235 PM CDT.

Other locations impacted by this storm include Brant, Butte Des
Morts, Highland Shore, Quinney, Lake Butte Des Morts, Eaa,
Stockbridge, Winnebago, Rivermoor, and Ford Festival Grounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4405 8877 4424 8837 4404 8815 4389 8861
      4390 8866
TIME...MOT...LOC 1920Z 238DEG 25KT 4400 8863

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MPC
Local storm report, Aug 9, 2:38 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
238 PM CDT Sat Aug 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     Hail             1 W Luxemburg           44.54N 87.70W
08/09/2025  M0.50 Inch       Kewaunee           WI   Trained Spotter

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:13 AM CDTSpecial Weather StatementGRBLincoln, Marathon, Oneida62 min
Aug 9, 7:33 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon, Oneida42 min
Aug 9, 8:20 AM CDTSpecial Weather StatementGRBForest40 min
Aug 9, 8:33 AM CDTSpecial Weather StatementGRBLanglade27 min
Aug 9, 9:28 AM CDTFlood WatchGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 4 more7 hr
Aug 9, 10:53 AM CDTAreal Flood AdvisoryGRBLanglade, Lincoln, Marathon, Menominee, Portage, Shawano and 1 more3 hr
Aug 9, 12:13 PM CDTSpecial Weather StatementGRBPortage, Wood62 min
Aug 9, 12:18 PM CDTSpecial Weather StatementGRBBrown42 min
Aug 9, 1:00 PM CDTSpecial Weather StatementGRBOconto45 min
Aug 9, 1:03 PM CDTSpecial Marine WarningGRB57 min
Aug 9, 1:11 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Waushara, Winnebago36 min
Aug 9, 1:44 PM CDTSpecial Weather StatementGRBWaupaca31 min
Aug 9, 1:56 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano, Waupaca34 min
Aug 9, 2:06 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee39 min
Aug 9, 2:16 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Outagamie, Shawano, Waupaca44 min
Aug 9, 2:20 PM CDTSpecial Weather StatementGRBCalumet, Winnebago40 min
Aug 9, 2:30 PM CDTSpecial Marine WarningGRB60 min
Aug 9, 2:32 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Outagamie, Winnebago43 min
Aug 9, 2:34 PM CDTSpecial Marine WarningGRB66 min
Aug 9, 2:40 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee50 min
Aug 9, 2:56 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc, Oconto34 min
Aug 9, 3:24 PM CDTSpecial Weather StatementGRBManitowoc51 min
Aug 9, 3:24 PM CDTSpecial Weather StatementGRBKewaunee51 min
Aug 9, 3:28 PM CDTSpecial Marine WarningGRB62 min
Aug 9, 3:32 PM CDTSpecial Marine WarningGRB118 min
Aug 9, 3:35 PM CDTSpecial Marine WarningGRB25 min
Aug 9, 3:46 PM CDTSevere Thunderstorm WarningGRBDoor44 min

Nearby

Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.